Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Markov-type properties


Author: Jody Lockhart
Journal: Proc. Amer. Math. Soc. 85 (1982), 305-309
MSC: Primary 20F10; Secondary 03D40
DOI: https://doi.org/10.1090/S0002-9939-1982-0656089-7
MathSciNet review: 656089
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Decision problems in classes of finitely presented groups with solvable conjugacy problem, with solvable order problem, and with solvable power problem are considered. It is shown that the problem of recognizing group properties is in no real sense improved by restricting attention to these classes.


References [Enhancements On Off] (What's this?)

  • [1] S. I. Adjan, The algorithmic unsolvability of checking certain properties of groups, Dokl. Akad. Nauk SSSR 103 (1955), 533-535. MR 0081851 (18:455e)
  • [2] W. W. Boone, Word problems and recursively enumerable degrees of unsolvability. A sequel on finitely presented groups, Ann. of Math. (2) 84 (1966), 49-84. MR 0201500 (34:1382)
  • [3] W. W. Boone and H. Rogers, Jr., On a problem of J. H. C. Whitehead and a problem of Alonzo Church, Math. Scand. 19 (1966), 185-192. MR 0210578 (35:1465)
  • [4] D. J. Collins, On recognizing properties of groups which have solvable word problems, Arch. Math. 21 (1970), 31-39. MR 0265442 (42:351)
  • [5] -Turing reducibility by word and conjugacy problems, Acta Math. 128 (1972), 73-90. MR 0392539 (52:13356)
  • [6] -, The word, power and order problems in finitely presented groups, Word Problems (Ed., W. W. Boone), North-Holland, Amsterdam, 1973. MR 0346063 (49:10789)
  • [7] G. Higman, A finitely generated infinite simple group, J. London Math. Soc. 26 (1951), 61-64. MR 0038348 (12:390c)
  • [8] R. C. Lyndon and P. E. Schupp, Combinatorial group theory, Springer-Verlag, Berlin and New York, 1977. MR 0577064 (58:28182)
  • [9] James McCool, The order problem and power problem for free product sixth-groups, Glasgow Math. J. 10 (1969), 1-9. MR 0241512 (39:2852)
  • [10] M. O. Rabin, Recursive unsolvability of group theoretic problems, Ann. of Math. (2) 67 (1958), 172-194. MR 0110743 (22:1611)
  • [11] P. E. Schupp, Embeddings into simple groups, J. London Math. Soc. (2) 13 (1976), 90-94. MR 0401932 (53:5758)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F10, 03D40

Retrieve articles in all journals with MSC: 20F10, 03D40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0656089-7
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society